A Newton method for the resolution of steady stochastic Navier-Stokes equations

Olivier Le Maître*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We present a Newton method to compute the stochastic solution of the steady incompressible Navier-Stokes equations with random data (boundary conditions, forcing term, fluid properties). The method assumes a spectral discretization at the stochastic level involving a orthogonal basis of random functionals (such as Polynomial Chaos or stochastic multi-wavelets bases). The Newton method uses the unsteady equations to derive a linear equation for the stochastic Newton increments. This linear equation is subsequently solved following a matrix-free strategy, where the iterations consist in performing integrations of the linearized unsteady Navier-Stokes equations, with an appropriate time scheme to allow for a decoupled integration of the stochastic modes. Various examples are provided to demonstrate the efficiency of the method in determining stochastic steady solution, even for regimes where it is likely unstable.

Original languageEnglish (US)
Pages (from-to)1566-1579
Number of pages14
JournalComputers and Fluids
Volume38
Issue number8
DOIs
StatePublished - Sep 2009
Externally publishedYes

ASJC Scopus subject areas

  • Computer Science(all)
  • Engineering(all)

Fingerprint Dive into the research topics of 'A Newton method for the resolution of steady stochastic Navier-Stokes equations'. Together they form a unique fingerprint.

Cite this